Alert archive / Pennsylvania / Tornado Warnings in 2009

Tornado Warning 10, NWS State College, PA

August 9, 2009Clearfield County, Pennsylvania

NWS State College, PA issued this tornado warning at Aug 9, 2009, 5:28 PM EDT for Clearfield County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2009, 5:28 PM EDT (21:28 UTC)
Expired
Aug 9, 2009, 6:00 PM EDT
In force
32 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Clearfield County, PA

The radar

The State College radar (KCCX), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 3:18 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCTP 092128
TORCTP
PAC033-092200-
/O.NEW.KCTP.TO.W.0010.090809T2128Z-090809T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARKER DAM
  STATE PARK...OR 11 MILES NORTH OF CLEARFIELD...MOVING SOUTH AT 30
  MPH.

* THE TORNADO WILL BE NEAR...
  LECONTES MILLS AROUND 545 PM EDT...
  CLEARFIELD...HYDE AND CURWENSVILLE AROUND 550 PM EDT...
  WOODLAND AROUND 555 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 110 AND 133. THIS WILL 
ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD 153.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL
PENNSYLVANIA.

&&

LAT...LON 4097 7814 4089 7852 4119 7856 4122 7842
TIME...MOT...LOC 2127Z 342DEG 25KT 4116 7847

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WWUS51 KCTP 092151
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT SUN AUG 9 2009

PAC033-092200-
/O.CON.KCTP.TO.W.0010.000000T0000Z-090809T2200Z/
CLEARFIELD PA-
551 PM EDT SUN AUG 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL
CLEARFIELD COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
LECONTES MILLS...OR 7 MILES NORTHEAST OF CLEARFIELD...MOVING
SOUTHEAST AT 15 MPH.

THIS WILL IMPACT ROUTE 879 NEAR LECONTES MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL
PENNSYLVANIA.

&&

LAT...LON 4113 7844 4116 7835 4097 7814 4092 7840
TIME...MOT...LOC 2151Z 305DEG 13KT 4110 7836

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 9, 4:06 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 9, 4:06 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT SUN AUG 9 2009

.SYNOPSIS...
SUMMERY CONDITIONS WILL PREVAIL TONIGHT AND MONDAY WITH SOME OF
THE HOTTEST WEATHER OF THE YEAR. A COLD FRONT WILL CROSS THE AREA
ON TUESDAY...FOLLOWED BY A RETURN TO MORE SEASONABLE CONDITIONS
FOR MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WARM FRONT IS LARGELY MIXING OUT OVER THE CENTRAL MOUNTAINS BUT
STILL PRESENT AS PER SATELLITE IMAGERY. TAIL END OF INTENSE
CONVECTION WORKING THROUGH THE FINGERLAKES RIGHT NOW WITH THE MOST
IMPRESSIVE BOW ECHO IVE EVER SEEN ON RADAR DROPPING INTO MCKEAN
AND POTTER COUNTIES AT PRESENT WITH 50-64 KNOTS OR >64 KNOTS
INDICATED BASE VELOCITY FROM BUFFALOS 88D. THE LINE IS
INTERSECTING THE OLD WARM FRONTAL ZONE...AND A HIGH WIND/TORNADO
THREAT WILL CONTINUE THIS AFTERNOON AS THE LINE OF CONVECTION
DROPS INTO MY NORTH CENTRAL AND NORTHEAST COUNTIES.

LITTLE CHANGE TO GOING FORECAST FOR TONIGHT...AS SEVERE THREAT AND
ADVANCING WARM FRONT WERE WELL COVERED. WILL KEEP POPS HIGHEST
NORTH AND EAST WITH VERY LOW POPS TO THE SOUTHWEST...ALTHOUGH THE
CAP MAY BE BROKEN BY ELEVATED HEAT SOURCE.

MINS WILL BE QUITE MILD OVERNIGHT...A BALMY AND BREEZY SUMMER
NIGHT IN STORE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
STILL A RISK OF STRONG TO SEVERE STORMS ON MONDAY...AS FRONT
REMAINS TO THE NORTH...AND VERY UNSTABLE AIR REMAINS IN PLACE.
HOWEVER...THINK THERE WILL BE LESS ACTIVITY...AS STRONG CAP
WILL BE IN PLACE.

BEEN A COOL SUMMER...BORDERLINE FOR HEAT ADVISORY...BUT IT
LOOKS LIKE THERE WILL BE SEVERAL HOURS OF HEAT ADVISORY
NUMBERS IN THE AFTERNOON ACROSS THE LOWER AND MID SUSQUEHANNA
VLY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
WHILE PART OF THE TIME MAY BE DRY...AN UPPER LEVEL LOW WILL
BRING A RISK OF SHOWERS AND STORMS TO A LEAST TO THE SOUTHERN
PART THE STATE LATER IN THE WEEK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WARM FRONT PUSHING THRU UNV RIGHT NOW AS THE WINDS HAVE STARTED TO
GUST FROM THE WEST. KAOO AND KJST LOOK TO BE OUT OF THE WOODS FOR
THE EVENING AS FAR AS TSRA GO...AS THEY SHOULD BE IN THE WARM
SECTOR AND WELL-CAPPED. THE HAZE WILL HANG AROUND ALL NIGHT AT
MOST SPOTS...THOUGH. KMDT MAY ALSO NOT HAVE A SH/TSRA AS THE FRONT
IS OVER THEM AS WELL-AND MOVING NE. BUT KBFD IS ABOUT TO GET HIT
AND KIPT COULD ALSO BE IN THE SIGHTS OF THE CONVECTION DROPPING
RAPIDLY INTO NRN PA...BUT NOT DEFINATELY. THAT CONVECTION IS SVR
WITH GUSTS ALREADY MAKING SOME DAMAGE IN WRN NY. EXPECT THESE
TSRA TO CONTINUE ON A PATH RIGHT ALONG THE WARM FRONT AS THE FRONT
LIFTS NE...SO IPT MAY ALSO STAY DRY...BUT IT WILL BE VERY CLOSE.
HELICITY VERY HIGH IN THAT LOCAL AREA WITH E WINDS AT KIPT AND
SRLY WINDS AT KSEG. THEREFORE A THREAT FOR TORS MAY ALSO EXISTS IN
NCENT/NERN PA.

THESE STORMS SHOULD QUIET DOWN THROUGH THE EVENING...BUT MORE MAY
SLIDE IN FROM THE WEST INTO KBFD AFT 03Z. HOWEVER...THE REST OF
THE TERMINALS SHOULD REMAIN DRY...BUT FOGGY. EXPECT VISBYS OF
2-3SM AT MOST SITES ALL NIGHT...AND THE WETTER SPOTS COULD GET TO
LIFR.

MONDAY LOOKS LIKE MORE OF THE AREA WILL BE CAPPED AND HAZY...MUCH
LIKE TODAY...BUT FOR MORE OF THE AREA. UNTIL...
MORE CONVECTION SHOULD FIRE OVER THE NRN TIER FOR THE LATE MORNING
AND AFTN. HOWEVER...THIS IS TOO FAR OUT TO PINPOINT WITH TAFS.

OUTLOOK...
TUE...AREAS OF MVFR WITH SCT SHRA/ISO TSRA.
WED...VFR.
THU...MVFR WITH SCT SHRA/TSRA MOVING IN FROM THE SOUTH.
FRI...

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM TO 7 PM EDT MONDAY FOR PAZ036-046-
049>053-056>059-063>066.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...DANGELO
Hazardous weather outlook, Aug 9, 12:07 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SUN AUG 9 2009

PAZ004>006-010-011-037-101615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
1207 PM EDT SUN AUG 9 2009

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING WARM FRONT LIFTING THROUGH THE AREA WILL BE THE
FOCUS FOR THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGER STORMS
COULD PRODUCE HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ012-017>019-027-028-041-042-045-046-049>053-056>059-063>066-
101615-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-
JUNIATA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1207 PM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A VERY WARM AND HUMID AIRMASS WILL ALLOW SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON. A FEW OF THE STRONGER STORMS COULD
PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-033>036-101615-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
1207 PM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON IN A WARM AND HUMID AIRMASS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING
WIND GUSTS OR LARGE HAIL.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TYBURSKI

In the hours before

Special weather statement, Aug 9, 12:15 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT SUN AUG 9 2009

PAZ053-058-091715-
COLUMBIA PA-SCHUYLKILL PA-
1215 PM EDT SUN AUG 9 2009

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL AND SOUTHEASTERN
COLUMBIA COUNTIES...

AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. CLAIR...
MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW PHILADELPHIA AROUND 1220 PM...MIDDLEPORT
AROUND 1225 PM...NEW RINGGOLD AROUND 1230 PM AND SNYDERS AROUND 1240
PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 110 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

LAT...LON 4072 7579 4064 7599 4058 7602 4058 7607
      4057 7608 4052 7624 4069 7647 4100 7623
      4095 7620 4091 7603 4092 7601 4089 7597
      4083 7591 4075 7577

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Aug 9, 2:36 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT SUN AUG 9 2009

PAZ006-011-012-091900-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
236 PM EDT SUN AUG 9 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMERON...
NORTHWESTERN CLINTON AND SOUTHERN POTTER COUNTIES...

AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHEAST
OF ST. MARYS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WHARTON AROUND 245 PM...KETTLE CREEK STATE
PARK AROUND 255 PM AND CROSS FORK AROUND 300 PM.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4134 7770 4135 7815 4161 7838 4161 7764

EXPERIMENTAL

FORECASTER: TYBURSKI
Local storm report, Aug 9, 3:48 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     GENESEE                 41.98N 77.90W
08/09/2009                   POTTER             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN GENESEE

0245 PM     TSTM WND DMG     RUSSELL                 41.92N 79.14W
08/09/2009                   WARREN             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL

0300 PM     TSTM WND DMG     WESTFIELD               41.92N 77.54W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA

0300 PM     TSTM WND DMG     KNOXVILLE               41.96N 77.44W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.

0320 PM     TSTM WND DMG     BRADFORD                41.96N 78.64W
08/09/2009                   MCKEAN             PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.

&&

ART
Local storm report, Aug 9, 4:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     GENESEE                 41.98N 77.90W
08/09/2009                   POTTER             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN GENESEE

0245 PM     TSTM WND DMG     RUSSELL                 41.92N 79.14W
08/09/2009                   WARREN             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL

0300 PM     TSTM WND DMG     WESTFIELD               41.92N 77.54W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA

0300 PM     TSTM WND DMG     KNOXVILLE               41.96N 77.44W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.

0320 PM     TSTM WND DMG     BRADFORD                41.96N 78.64W
08/09/2009                   MCKEAN             PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.

0320 PM     TSTM WND DMG     7 ENE WELLSBORO         41.78N 77.18W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            LARGE TREES DOWN IN HILLS CREEK STATE PARK. ROADS BLOCKED
            AND VEHICLES DAMAGED. SWIMMING AREA EVACUATED.

0345 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
08/09/2009                   LYCOMING           PA   EMERGENCY MNGR

            COUNTY WIDE...WIDSPREAD LARGE TREES DOWN. NUMEROUS HOMES
            AND CARS DESTROYED BY FALLING TREES. ROUTE 44 CLOSED TO
            DUE TRESS ACROSS ROAD. WIDESPREAD DAMAGE IN
            LOYALSOCK...WILLIAMSPORT...MIFFLIN TOWNSHIP AND
            WATERVILLE.

0355 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
08/09/2009                   CLINTON            PA   TRAINED SPOTTER

            NUMEROUS LARGE TREES/WIRES DOWN.

&&

ART
Local storm report, Aug 9, 5:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     GENESEE                 41.98N 77.90W
08/09/2009                   POTTER             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN GENESEE

0245 PM     TSTM WND DMG     RUSSELL                 41.92N 79.14W
08/09/2009                   WARREN             PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL

0300 PM     TSTM WND DMG     KNOXVILLE               41.96N 77.44W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.

0300 PM     TSTM WND DMG     WESTFIELD               41.92N 77.54W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA

0320 PM     TSTM WND DMG     BRADFORD                41.96N 78.64W
08/09/2009                   MCKEAN             PA   EMERGENCY MNGR

            WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.

0320 PM     TSTM WND DMG     7 ENE WELLSBORO         41.78N 77.18W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            LARGE TREES DOWN IN HILLS CREEK STATE PARK. ROADS BLOCKED
            AND VEHICLES DAMAGED. SWIMMING AREA EVACUATED.

0330 PM     TSTM WND DMG     3 S WELLSBORO           41.70N 77.30W
08/09/2009                   TIOGA              PA   TRAINED SPOTTER

            ROUTE 287 SOUTH OF WELLSBORO CLOSED DUE TO NUMEROUS LARGE
            TREES ACROSS THE ROAD.

0345 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
08/09/2009                   LYCOMING           PA   EMERGENCY MNGR

            COUNTY WIDE...WIDSPREAD LARGE TREES DOWN. NUMEROUS HOMES
            AND CARS DESTROYED BY FALLING TREES. ROUTE 44 CLOSED TO
            DUE TRESS ACROSS ROAD. WIDESPREAD DAMAGE IN
            LOYALSOCK...WILLIAMSPORT...MIFFLIN TOWNSHIP AND
            WATERVILLE.

0355 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
08/09/2009                   CLINTON            PA   TRAINED SPOTTER

            NUMEROUS LARGE TREES/WIRES DOWN.

0415 PM     HAIL             ST. MARYS               41.43N 78.56W
08/09/2009  E1.00 INCH       ELK                PA   PUBLIC

0415 PM     TSTM WND DMG     MILTON                  41.01N 76.85W
08/09/2009                   NORTHUMBERLAND     PA   PUBLIC

            TREES DOWN.

0420 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
08/09/2009                   CLINTON            PA   TRAINED SPOTTER

            LARGE HEALTHY TREES DOWN.

0450 PM     FLASH FLOOD      PORT ALLEGANY           41.81N 78.28W
08/09/2009                   MCKEAN             PA   EMERGENCY MNGR

            WATER ACROSS ROADS IN PORT ALLEGHENY...ALSO ELDRED
            BOROUGH.

0455 PM     FLASH FLOOD      4 E BRADFORD            41.96N 78.56W
08/09/2009                   MCKEAN             PA   EMERGENCY MNGR

            FOSTER BROOK CREEK OVERFLOWING AND COVERING DERRICK ROAD.
            ROAD CLOSED.

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:15 PM EDTSpecial Weather StatementCTPSchuylkill60 min
Aug 9, 2:20 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Tioga70 min
Aug 9, 2:26 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren79 min
Aug 9, 2:36 PM EDTSpecial Weather StatementCTPCameron24 min
Aug 9, 3:01 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga59 min
Aug 9, 3:09 PM EDTHeat AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Lancaster and 9 more28 hr
Aug 9, 3:28 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, McKean, Potter62 min
Aug 9, 3:47 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more43 min
Aug 9, 4:05 PM EDTAreal Flood AdvisoryCTPClinton, Lycoming, Potter, Sullivan, Tioga3 hr
Aug 9, 4:10 PM EDTTornado WarningCTPElk50 min
Aug 9, 4:11 PM EDTFlash Flood WarningCTPMcKean, Potter3 hr
Aug 9, 4:25 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Lebanon, Montour, Northumberland and 4 more65 min
Aug 9, 4:41 PM EDTSevere Thunderstorm WarningCTPClearfield64 min
Aug 9, 4:56 PM EDTTornado WarningCTPClearfield, Elk34 min
Aug 9, 5:11 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry, York49 min
Aug 9, 5:19 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Aug 9, 5:58 PM EDTSevere Thunderstorm WarningCTPClearfield32 min
Aug 9, 5:59 PM EDTSevere Thunderstorm WarningCTPLancaster, York46 min
Aug 9, 6:06 PM EDTAreal Flood AdvisoryCTPClearfield114 min

Nearby

Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.